Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Bottom lip swelling, inserted styril syringe, pus and blood discharge, painful, white spot on tongue. What is it?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9073 Questions
Yesterday night I noticed a swelling on my botto Lip. It was not painful at the time. It felt as if it had no feeling at all to the touch. I decided to reduce swelling by insertion.g a styril syringe into the swollen area which at the time time.did appear to be showin signs of puss. After inserting the needle and squeezing the area only a small amount of.puss.came.out. followed by lots of blood. I rinsed mouth with hydrogen poroxide(the liquid in the brown bottles?), ran salt over where I had placed the needle (tip given to me by an army medic) and rinsed before bed with mouthwash in mouth. Woke up today and the swollen area seemed.smaller but now.hurt... I also noticed the side of my tongue had a white spot and was soar around that area. Not sure what it is and curious of your thoughts on both the swelling (which I assume to be a blister) and the tongue
Posted Thu, 7 Jun 2012 in Infections
Answered by Dr. Praveen Tayal 6 hours later
Thanks for posting your query.
I have seen the picture attached with the query. It seems that you have developed an aphthous ulcer in response to the infection.
The symptoms usually resolve with fluid intake, good oral hygiene and gentle debridement of the area. Use chlorhexidine mouth wash and avoid acid drinks, like fruit juices or fizzy drinks, or drink them through a straw so they don't irritate your mouth. Also avoid spicy food and sharp food and citrus fuits.

You can use topical ointments like numbing ointments, such as benzocaine (Oragel), anti-inflammatory (steroid) gels, benadryl allergy liquid mouthwash, oral preparations of vitamin supplement. Oral pain killers like Ibuprofen also help. But all these medicines are available under prescription and should be taken under a doctor’s guidance. In case the purulent discharge is persistent then a systemic broad spectrum antibiotic is also recommended.

I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor